West Virginia, 2007Damaging Winds in West Virginia, June 19, 2007
June 19, 2007 · NWS PBZ · 2 events in 2 counties and zones
A cold front approaching from the West interacted with a warm and humid air mass provoking the development of showers and thunderstorms across the region. Several storms became severe with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front approaching from the West interacted with a warm and humid air mass provoking the development of showers and thunderstorms across the region. Several storms became severe with damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 19, 2:25 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 19, 2:25 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT TUE JUN 19 2007
.SYNOPSIS...
COLD FRONT NOW CROSSING THE GREAT LAKES WILL CAUSE NUMEROUS
THUNDERSTORMS INTO EARLY TONIGHT. SOME MAY BE SEVERE WITH DAMAGING
WIND AND LARGE HAIL. NORTHWEST WINDS BEHIND THE COLD FRONT WILL
CAUSE TEMPERATURES TO BE CLOSE TO SEASONAL LEVELS INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCHES 418 AND 420 FOR ALL OF THE UPPER OHIO
VALLEY (WFO PITTSBURGH COUNTY WARNING AREA (PBZ CWA)) THROUGH
EARLY TONIGHT. RADAR DATA SHOWS BANDS OF THUNDERSTORMS TO BE
MOVING THROUGH THE UPPER OHIO VALLEY INTO EARLY TONIGHT. MAIN
THREAT STILL APPEARS TO BE DAMAGING WIND. LARGE HAIL WILL BE THE
SECOND THREAT.
AFTER COLD FRONTAL PASSAGE, THERE CAN BE SCATTERED SHOWERS LATE
TONIGHT WITH FOG PATCHES DEVELOPING OVER THE RECENTLY WETTED
GROUNDS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AFTER COOL FRONTAL PASSAGE TONIGHT, PRECIPITATION POTENTIAL WILL
BE RAPIDLY DECREASING. WITH SURFACE DEW POINTS ALSO DECREASING,
FOG FORMATION WILL BE LIMITED, DESPITE WETTED GROUNDS FROM
THUNDERSTORM RAINS INTO EARLY TONIGHT.
WITH UPPER JETSTREAM FLOW BECOMING NORTHWEST, EXPECTING DRYING
CONDITIONS AND NEAR NORMAL TEMPERATURES AS INDICATED BY NAM AND
GFS MOS VALUES.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
FOR THE WEEKEND AND EARLY NEXT WEEK...UPPER LEVEL RIDGING ACROSS
MID-AMERICA, WILL MAINTAIN NORTHWEST FLOW ACROSS THE UPPER OHIO
VALLEY. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS WITH NEAR
NORMAL TEMPERATURES, AS INDICATED HPC AND GFS MOS VALUES. HAVE
INCLUDED A CHANCE OF THUNDERSTORMS SATURDAY, AS SUPPORTED BY
SEVERAL GFS ENSEMBLE MEMBER MODEL RUNS, SUGGESTING A PERIOD OF
ORGANIZED LIFT WITH AN UPPER-LEVEL SHORT-WAVE PASSAGE SATURDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
EXPECT MOST DEVIATION IN FLIGHT CONDITIONS TO IFR TO BE WITH
THUNDERSTORMS INTO EARLY TONIGHT. WINDS CAN ALSO GUST ABOVE 25 KTS
AS VERTICAL MIXING INCREASES IN VICINITY OF THUNDERSTORMS. OF
COURSE, ALONG THE LEADING EDGE OF THUNDERSTORMS, WIND GUSTS HAVE THE
POTENTIAL TO EXCEED 50 KTS. HAIL ALSO POSSIBLE.
AFTER THE FRONT MOVES THROUGH THIS EVENING, FLIGHT CONDITIONS
WILL MAINLY VFR INTO THE WEEKEND. ALBEIT, FOG FORMATION COULD
LEAD TO ISOLATED IFR PATCHES EARLY WEDNESDAY. PASSING
THUNDERSTORMS LATE THURSDAY AND LATE SATURDAY COULD RESULT IN
SHORT-LIVED IFR/MVFR CONDITIONS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 19, 2:04 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT TUE JUN 19 2007
OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-WVZ001-201915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK-
304 PM EDT TUE JUN 19 2007
...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ001-OHZ059-068-069-PAZ021-023-029>032-WVZ002>004-012-021>023-041-
201915-
GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
304 PM EDT TUE JUN 19 2007
...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 12:49 PM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT TUE JUN 19 2007
OHZ039>041-049-050-059-PAZ007-008-013>016-020>023-029-030-WVZ001>004-
191845-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-HANCOCK WV-HARRISON OH-INDIANA
PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-OHIO
WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA-
149 PM EDT TUE JUN 19 2007
...THUNDERSTORMS...
THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS AFTERNOON. THE
MOST ACTIVE STORMS EARLY THIS AFTERNOON WERE IN MERCER COUNTY
PENNSYLVANIA AND COLUMBIANA AND JEFFERSON COUNTIES IN OHIO. THE
THUNDERSTORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH.
BE ALERT FOR BRIEF HEAVY RAIN, SMALL HAIL, DANGEROUS LIGHTNING AND
GUSTY WINDS. ALSO, WARNINGS COULD BE ISSUED IF THESE STORMS
INTENSIFY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR PARTS
OF THE REGION.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 19, 2:24 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG STONEBORO 41.34N 80.11W
06/19/2007 MERCER PA PUBLIC
LARGE TREE BRANCHS BROKEN.
0310 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
06/19/2007 MERCER PA LAW ENFORCEMENT
TREES DOWN.
&&Special weather statement, Jun 19, 3:47 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT TUE JUN 19 2007
OHZ069-PAZ031-WVZ004-012-021-022-192145-
GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-WETZEL WV-
447 PM EDT TUE JUN 19 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...GREENE...MARION...WETZEL...MONONGALIA AND MARSHALL...
AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SOME STRONG THUNDERSTORMS ACROSS PORTIONS OF WETZEL AND
SOUTHERN MARSHALL COUNTIES. THE STORMS WERE MOVING NORTHEAST ABOUT
25 MPH.
THE STORMS WILL BE ENTERING GREENE COUNTY BY 500 PM.
BE ALERT FOR BRIEF GUSTY WINDS TO NEAR 40 MPH...SMALL
HAIL...DANGEROUS LIGHTNING AND VERY HEAVY RAIN.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
Local storm report, Jun 19, 5:02 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG STONEBORO 41.34N 80.11W
06/19/2007 MERCER PA PUBLIC
LARGE TREE BRANCHS BROKEN.
0310 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
06/19/2007 MERCER PA LAW ENFORCEMENT
TREES DOWN.
0420 PM TSTM WND DMG CAMBRIDGE 40.03N 81.59W
06/19/2007 GUERNSEY OH EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN JUST WEST OF
CAMBRIDGE
0510 PM TSTM WND DMG SHARON 41.23N 80.50W
06/19/2007 MERCER PA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN IN AND
AROUND SHARON, HERMITAGE, AND PYMATUMING. NO POWER IN
PYMATUMING.
0518 PM TSTM WND DMG FREEPORT 40.21N 81.27W
06/19/2007 HARRISON OH EMERGENCY MNGR
EMERGENCY MANAGER REPORTED POWER LINES DOWN IN FREEPORT
OHIO.
0555 PM TSTM WND DMG EIGHTY FOUR 40.18N 80.13W
06/19/2007 WASHINGTON PA TRAINED SPOTTER
TREES DOWN IN EIGHTY FOUR ALONG CARL AVENUE AND SR 519.
ONE TREE REPORTED ACROSS A TRAILER. PEA SIZED HAIL ALSO
REPORTED WITH THE STORM.
&&
KLOWRIEThunderstorm Wind, Hancock
- When
- June 19, 5:10 PM EST
- Where
- Hancock County, 2 mi S of Chester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.591, -80.550
EMA reported trees and power lines down county-wide.
Thunderstorm Wind, Brooke
- When
- June 19, 5:20 PM EST
- Where
- Brooke County, Bethany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.200, -80.550
Trees reported down county-wide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37903, 37902.